Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Emerg Med. 2012 Sep;30(7):1320.e5-7. doi: 10.1016/j.ajem.2011.05.013. Epub 2011 Jul 29.

Cardiotoxicity associated with the synthetic cannabinoid, K9, with laboratory confirmation.

Author information

  • 1Division of Emergency Medicine, Department of Surgery, University of Texas Southwestern, Dallas, TX, USA.

Abstract

Synthetic cannabinoids have been popular recreational drugs of abuse for their psychoactive properties. Five of the many synthetic cannabinoids have been recently banned in the United States because of their unknown and potentially harmful adverse effects. Little is known about these substances. They are thought to have natural cannabinoid-like effects but have different chemical structures. Adverse effects related to synthetic cannabinoids are not well known. We provide clinical effects and patient outcome following K9 use. In addition, we briefly review synthetic cannabinoids. We present a 17-year-old adolescent boy with chest pain, tachycardia, and then bradycardia associated with smoking K9. Two synthetic cannabinoids, JWH-018 and JWH-073, were confirmed on laboratory analysis. In addition to the limited current data, we demonstrate harmful adverse effects related to toxicity of 2 synthetic cannabinoids. Further studies are needed.

Published by Elsevier Inc.

PMID:
21802885
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk